Alert archive / Minnesota / Wind Chill Warnings in 2007
Wind Chill Warning 3, NWS Duluth, MN
NWS Duluth, MN issued this wind chill warning at Dec 13, 2007, 2:40 PM CST for 4 counties in Minnesota. It took effect at Dec 13, 2007, 10:00 PM CST. It was in force for 9 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 13, 2007, 2:40 PM CST (20:40 UTC)
- In effect from
- Dec 13, 2007, 10:00 PM CST
- Expired
- Dec 14, 2007, 6:51 AM CST
- In force
- 9 hr
- Issued by
- NWS Duluth, MN
Counties Cook County, MN, Koochiching County, MN, Lake County, MN, Saint Louis County, MN
The radar
The Duluth radar (KDLH), 107 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 14, 6:45 AM CST | SNOW 1 | Embarrass, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 8.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 501 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KDLH 132040 WSWDLH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 240 PM CST THU DEC 13 2007 ...DANGEROUS WIND CHILLS ARE EXPECTED NORTH OF DULUTH TONIGHT... .STRONG LOW PRESSURE WILL MOVE EAST OF LAKE SUPERIOR THIS EVENING. WEST WIND GUSTING TO 40 MPH WILL FOLLOW THIS LOW ACROSS MUCH OF NORTHEAST MINNESOTA TONIGHT. BITTER COLD IS BEING DRAWN IN BEHIND THE LOW...WITH LOWS EXPECTED TO BE BETWEEN 20 AND 30 BELOW ALONG THE CANADIAN BORDER TONIGHT. THE COMBINATION OF WIND AND COLD WILL PRODUCE WIND CHILLS BETWEEN 40 AND 50 BELOW THROUGHOUT THE RAINY RIVER VALLEY...THE IRON RANGE AND INLAND PORTIONS OF THE ARROWHEAD LATE TONIGHT AND FRIDAY MORNING. THESE CONDITIONS WILL RESULT IN EXPOSED FLESH BEING FROZEN IN 3 TO 6 MINUTES IN THESE AREAS. HAZARDOUS WIND CHILLS OF 25 TO 35 BELOW WILL DEVELOP IN ADJACENT AREAS...INCLUDING THE LARGE INLAND LAKES THROUGH THE TWIN PORTS AND UP THE NORTH SHORE LATE TONIGHT AND EARLY FRIDAY. EXPOSED FLESH COULD FREEZE IN 8 TO 13 MINUTES IN THESE ADJACENT AREAS. MNZ010>012-019-140445- /O.NEW.KDLH.WC.W.0003.071214T0400Z-071214T1600Z/ KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- CENTRAL ST. LOUIS- 240 PM CST THU DEC 13 2007 ...WIND CHILL WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CST FRIDAY. A COMBINATION OF STRONG WINDS AND BITTER COLD WILL RESULT IN WIND CHILLS OF 40 TO 50 BELOW ACROSS THE RAINY RIVER VALLEY...THE IRON RANGE...AND INLAND AREAS OF THE ARROWHEAD LATE TONIGHT AND EARLY FRIDAY. WINDS GUSTING AT TIMES TO 40 MPH AND TEMPERATURES FALLING TO BETWEEN 20 AND 30 BELOW WOULD CAUSE EXPOSED FLESH TO FREEZE IN 3 TO 6 MINUTES. THIS IS A VERY DANGEROUS SITUATION WHERE FROSTBITE WOULD QUICKLY RESULT IN SEVERE INJURY. A COMBINATION OF BEING OUTSIDE TOO LONG WITH INADEQUATE CLOTHING WOULD BE LIFE THREATENING. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS COULD RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$ MNZ018-020-021-025-026-035-037-WIZ001-140445- /O.NEW.KDLH.WC.Y.0010.071214T0400Z-071214T1600Z/ NORTHERN ITASCA-SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE- NORTHERN CASS-SOUTHERN ITASCA-NORTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- 240 PM CST THU DEC 13 2007 ...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CST FRIDAY. A COMBINATION OF STRONG WINDS AND BITTER COLD WILL RESULT IN WIND CHILLS OF 25 TO 35 BELOW ACROSS THE LARGE INLAND LAKES OF NORTHEAST MINNESOTA...THE TWIN PORTS AREA AND ALONG THE NORTH SHORE OF LAKE SUPERIOR LATE TONIGHT AND EARLY FRIDAY. WINDS GUSTING AT TIMES TO 40 MPH AND TEMPERATURES FALLING TO BETWEEN 10 AND 20 BELOW IS VERY HAZARDOUS AND COULD CAUSE EXPOSED FLESH TO FREEZE IN 8 TO 13 MINUTES. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE DANGEROUSLY LOW WIND CHILLS. THIS COULD RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. WHEN YOU VENTURE OUTDOORS DRESS APPROPRIATELY AND MAKE SURE YOU WEAR A HAT AND GLOVES. $$ EOM
4 follow-up statements
000 WWUS43 KDLH 132117 WSWDLH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 317 PM CST THU DEC 13 2007 ...DANGEROUS WIND CHILLS ARE EXPECTED NORTH OF DULUTH TONIGHT... .STRONG LOW PRESSURE WILL MOVE EAST OF LAKE SUPERIOR THIS EVENING. WEST WIND GUSTING TO 40 MPH WILL FOLLOW THIS LOW ACROSS MUCH OF NORTHEAST MINNESOTA TONIGHT. BITTER COLD IS BEING DRAWN IN BEHIND THE LOW...WITH LOWS EXPECTED TO BE BETWEEN 20 AND 30 BELOW ALONG THE CANADIAN BORDER TONIGHT. THE COMBINATION OF WIND AND COLD WILL PRODUCE WIND CHILLS BETWEEN 40 AND 50 BELOW THROUGHOUT THE RAINY RIVER VALLEY...THE IRON RANGE AND INLAND PORTIONS OF THE ARROWHEAD LATE TONIGHT AND FRIDAY MORNING. THESE CONDITIONS WILL RESULT IN EXPOSED FLESH BEING FROZEN IN 3 TO 6 MINUTES IN THESE AREAS. HAZARDOUS WIND CHILLS OF 25 TO 35 BELOW WILL DEVELOP IN ADJACENT AREAS...INCLUDING THE LARGE INLAND LAKES THROUGH THE TWIN PORTS AND UP THE NORTH SHORE LATE TONIGHT AND EARLY FRIDAY. EXPOSED FLESH COULD FREEZE IN 8 TO 13 MINUTES IN THESE ADJACENT AREAS. TEMPERATURES IN THE TEENS ACROSS THE WARNING AND ADVISORY AREAS WILL FALL ABRUPTLY DURING THE EVENING. TEMPERATURES HAVE REMAINED WELL BELOW ZERO WITH WINDS GUSTING TO 20 TO 30 MPH JUST NORTH OF THE CANADIAN BORDER THROUGHOUT THE AFTERNOON. WITH THE RAPID EASTWARD MOVEMENT OF THE LOW...THIS COLD AIR WILL PLUNGE INTO THE AREA WITHIN A FEW HOURS DURING THIS EVENING. MNZ010>012-019-140530- /O.CON.KDLH.WC.W.0003.071214T0400Z-071214T1600Z/ KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- CENTRAL ST. LOUIS- 317 PM CST THU DEC 13 2007 ...WIND CHILL WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CST FRIDAY... A WIND CHILL WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CST FRIDAY. A COMBINATION OF STRONG WINDS AND BITTER COLD WILL RESULT IN WIND CHILLS OF 40 TO 50 BELOW ACROSS THE RAINY RIVER VALLEY...THE IRON RANGE...AND INLAND AREAS OF THE ARROWHEAD LATE TONIGHT AND EARLY FRIDAY. WINDS GUSTING AT TIMES TO 50 MPH AND TEMPERATURES FALLING TO BETWEEN 20 AND 30 BELOW WOULD CAUSE EXPOSED FLESH TO FREEZE IN 3 TO 6 MINUTES. THIS IS A VERY DANGEROUS SITUATION WHERE FROSTBITE WOULD QUICKLY RESULT IN SEVERE INJURY. A COMBINATION OF BEING OUTSIDE TOO LONG WITH INADEQUATE CLOTHING WOULD BE LIFE THREATENING. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS COULD RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$ MNZ018-020-021-025-026-035-037-WIZ001-140530- /O.CON.KDLH.WC.Y.0010.071214T0400Z-071214T1600Z/ NORTHERN ITASCA-SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE- NORTHERN CASS-SOUTHERN ITASCA-NORTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- 317 PM CST THU DEC 13 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CST FRIDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CST FRIDAY. A COMBINATION OF STRONG WINDS AND BITTER COLD WILL RESULT IN WIND CHILLS OF 25 TO 35 BELOW ACROSS THE LARGE INLAND LAKES OF NORTHEAST MINNESOTA...THE TWIN PORTS AREA AND ALONG THE NORTH SHORE OF LAKE SUPERIOR LATE TONIGHT AND EARLY FRIDAY. WINDS GUSTING AT TIMES TO 50 MPH AND TEMPERATURES FALLING TO BETWEEN 10 AND 20 BELOW IS VERY HAZARDOUS AND COULD CAUSE EXPOSED FLESH TO FREEZE IN 8 TO 13 MINUTES. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE DANGEROUSLY LOW WIND CHILLS. THIS COULD RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. WHEN YOU VENTURE OUTDOORS DRESS APPROPRIATELY AND MAKE SURE YOU WEAR A HAT AND GLOVES. $$ EOM
000 WWUS43 KDLH 140352 WSWDLH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 952 PM CST THU DEC 13 2007 ...DANGEROUS WIND CHILLS ARE EXPECTED NORTH OF DULUTH TONIGHT... .A STRONG LOW PRESSURE SYSTEM OVER THE NORTHERN GREAT LAKES WILL MOVE QUICKLY OFF TO THE EAST OVERNIGHT. BRISK NORTHWEST WINDS BEHIND THE LOW PRESSURE SYSTEM WILL GUST TO 30 MPH FOR A TIME...BEFORE DROPPING TO 5 TO 15 MPH OVERNIGHT. BITTER COLD AIR IS BEING DRAWN BEHIND THE LOW PRESSURE SYSTEM...WITH LOWS EXPECTED TO BE BETWEEN 20 AND 30 BELOW ALONG THE CANADIAN BORDER OVERNIGHT. THE COMBINATION OF WIND AND COLD WILL PRODUCE WIND CHILLS BETWEEN 35 AND 45 BELOW THROUGHOUT THE RAINY RIVER VALLEY...THE IRON RANGE AND INLAND PORTIONS OF THE ARROWHEAD LATE TONIGHT AND FRIDAY MORNING. THESE CONDITIONS WILL RESULT IN EXPOSED FLESH BEING FROZEN IN 3 TO 6 MINUTES IN THESE AREAS. HAZARDOUS WIND CHILLS OF 25 TO 35 BELOW WILL DEVELOP IN ADJACENT AREAS...INCLUDING THE LARGE INLAND LAKES THROUGH THE TWIN PORTS AND UP THE NORTH SHORE LATE TONIGHT AND EARLY FRIDAY. EXPOSED FLESH COULD FREEZE IN 8 TO 13 MINUTES IN THESE ADJACENT AREAS. MNZ010>012-019-141100- /O.CON.KDLH.WC.W.0003.071214T0400Z-071214T1600Z/ KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- CENTRAL ST. LOUIS- 952 PM CST THU DEC 13 2007 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM CST FRIDAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM CST FRIDAY. A COMBINATION OF STRONG WINDS AND BITTER COLD WILL RESULT IN WIND CHILLS OF 35 TO 45 BELOW ZERO ACROSS THE RAINY RIVER VALLEY...THE IRON RANGE...AND INLAND AREAS OF THE ARROWHEAD LATE TONIGHT AND EARLY FRIDAY. WINDS WILL INITIALLY GUST TO 25 MPH FOR A TIME...BUT WILL DROP TO 5 TO 15 MPH LATER IN THE NIGHT. THE GUSTY WINDS...ALONG WITH TEMPERATURES FALLING TO BETWEEN 20 AND 30 BELOW WOULD CAUSE EXPOSED FLESH TO FREEZE IN 3 TO 6 MINUTES. THIS IS A VERY DANGEROUS SITUATION WHERE FROSTBITE WOULD QUICKLY RESULT IN SEVERE INJURY. A COMBINATION OF BEING OUTSIDE TOO LONG WITH INADEQUATE CLOTHING WOULD BE LIFE THREATENING. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS COULD RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$ MNZ018-020-021-025-026-035-037-WIZ001-141100- /O.CON.KDLH.WC.Y.0010.071214T0400Z-071214T1600Z/ NORTHERN ITASCA-SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE- NORTHERN CASS-SOUTHERN ITASCA-NORTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- 952 PM CST THU DEC 13 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST FRIDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST FRIDAY. A COMBINATION OF GUSTY WINDS AND BITTER COLD AIR WILL RESULT IN WIND CHILLS OF 25 TO 35 BELOW ACROSS THE LARGE INLAND LAKES OF NORTHEAST MINNESOTA...THE TWIN PORTS AREA AND ALONG THE NORTH SHORE OF LAKE SUPERIOR LATE TONIGHT AND EARLY FRIDAY. WINDS WILL INITIALLY GUST TO 25 MPH FOR A TIME...BUT WILL DROP TO 5 TO 15 MPH LATER IN THE NIGHT. THE GUSTY WINDS...ALONG WITH TEMPERATURES FALLING TO BETWEEN 10 AND 20 BELOW IS VERY HAZARDOUS AND COULD CAUSE EXPOSED FLESH TO FREEZE IN 8 TO 13 MINUTES. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE DANGEROUSLY LOW WIND CHILLS. THIS COULD RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. WHEN YOU VENTURE OUTDOORS DRESS APPROPRIATELY AND MAKE SURE YOU WEAR A HAT AND GLOVES. $$ DAP
000 WWUS43 KDLH 141011 WSWDLH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 411 AM CST FRI DEC 14 2007 MNZ010>012-019-141600- /O.CON.KDLH.WC.W.0003.000000T0000Z-071214T1600Z/ KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- CENTRAL ST. LOUIS- 411 AM CST FRI DEC 14 2007 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... A WIND CHILL WARNING REMAINS IN EFFECT FOR PARTS OF NORTHEASTERN MINNESOTA UNTIL 10 AM CST THIS MORNING. WINDS AND COLD TEMPERATURES WILL COMBINE TO PRODUCE WIND CHILL READINGS AS LOW AS 45 BELOW ZERO EARLY THIS MORNING ACROSS MOST OF THE IRON RANGE...THE ARROWHEAD...AND INTERNATIONAL FALLS AREAS. FROSTBITE CAN OCCUR IN AS LITTLE AS 10 MINUTES AT THESE TEMPERATURES. IF YOU MUST BE OUTSIDE THIS MORNING...BE SURE TO WEAR A HAT AND COVER EXPOSED SKIN. $$ MNZ018-020-021-025-026-035-037-WIZ001-141600- /O.CON.KDLH.WC.Y.0010.000000T0000Z-071214T1600Z/ NORTHERN ITASCA-SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE- NORTHERN CASS-SOUTHERN ITASCA-NORTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- 411 AM CST FRI DEC 14 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT FOR PARTS OF NORTHEASTERN MINNESOTA UNTIL 10 AM CST THIS MORNING. WINDS AND COLD TEMPERATURES WILL COMBINE TO PRODUCE WIND CHILL READINGS FROM 25 TO 35 BELOW ZERO EARLY THIS MORNING...FROM THE WALKER AND GRAND RAPIDS AREAS SOUTHEASTWARD TO THE DULUTH SUPERIOR AREA...AND UP THE NORTH SHORE. FROSTBITE CAN OCCUR WITHIN 30 MINUTES AT THESE TEMPERATURES. IF YOU MUST BE OUTSIDE THIS MORNING...BE SURE TO WEAR A HAT AND COVER EXPOSED SKIN. $$ 04
000 WWUS43 KDLH 141251 WSWDLH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 651 AM CST FRI DEC 14 2007 MNZ010>012-019-141400- /O.CAN.KDLH.WC.W.0003.000000T0000Z-071214T1600Z/ KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- CENTRAL ST. LOUIS- 651 AM CST FRI DEC 14 2007 ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE WIND CHILL WARNING FOR NORTH CENTRAL AND NORTHEASTERN MINNESOTA. THE WINDS HAVE BECOME LIGHT ENOUGH SO THAT THE WIND CHILLS ARE NO LONGER MEETING WARNING CRITERIA. HOWEVER...AIR TEMPERATURES WILL REMAIN QUITE COLD EARLY THIS MORNING...GENERALLY FROM 15 TO 25 BELOW ZERO...SO PEOPLE VENTURING OUTDOORS WILL STILL HAVE TO TAKE PRECAUTIONS TO PROTECT THEMSELVES FROM THE COLD. $$ MNZ018-020-021-025-026-035-037-WIZ001-141400- /O.CAN.KDLH.WC.Y.0010.000000T0000Z-071214T1600Z/ NORTHERN ITASCA-SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE- NORTHERN CASS-SOUTHERN ITASCA-NORTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- 651 AM CST FRI DEC 14 2007 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE WIND CHILL ADVISORY FOR PARTS OF NORTHEASTERN MINNESOTA AND EXTREME NORTHWESTERN WISCONSIN. THE WINDS HAVE BECOME LIGHT ENOUGH SO THAT THE WIND CHILLS ARE NO LONGER MEETING ADVISORY CRITERIA. HOWEVER...AIR TEMPERATURES WILL REMAIN QUITE COLD EARLY THIS MORNING...GENERALLY FROM 5 TO 15 DEGREES BELOW ZERO...SO PEOPLE VENTURING OUTDOORS WILL STILL HAVE TO TAKE PRECAUTIONS TO PROTECT THEMSELVES FROM THE COLD. $$ 04
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this wind chill warning went out at Dec 13, 2:24 PM CST, 16 minutes earlier.
Area forecast discussion, Dec 13, 2:24 PM CST, 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
224 PM CST THU DEC 13 2007
.UPDATE...
WE ISSUED WIND CHILL WARNINGS FOR THE IRON RANGE...RAINY RIVER
VALLEY AND THE INLAND ARROWHEAD FROM 10 PM TONIGHT THROUGH 10 AM
FRIDAY MORNING. WE ALSO INCREASED THE LIKELIHOOD AND AMOUNTS OF
LAKE EFFECT SNOW ALONG THE WISCONSIN SOUTH SHORE OF LAKE SUPERIOR.
WE ALSO HAVE LOWERED LOW TEMPERATURES NORTH OF DULUTH TONIGHT.
&&
.DISCUSSION...
THE STRONG BORDER LOW IS LEAVING SLOWLY VEERING WINDS WITH GUSTS
TO 40 KTS IN ITS WAKE. VERY COLD AIR...OF AROUND -30C...IS BEING
ADVECTED BEHIND THE LOW. LOW TEMPERATURES WERE BETWEEN -40C AND
-50C JUST NORTH OF THE MANITOBA LAKES THIS MORNING. THE MAIN COLD
PUSH IS TO THE EAST...SO TEMPERATURES OF -20C TO -30C WILL BE
RESTRICTED TO AREAS NORTH OF DULUTH TONIGHT. THE COMBINATION OF
WINDS AND COLD WILL RESULT IN VERY DANGEROUS WIND CHILLS.
WITH LOW LEVEL MOISTURE AND SLOWLY VEERING WINDS...IT IS LIKELY
THAT GRAVITY WAVES WILL SUDDENLY SET UP IN THE LEE OF THE NORTH
SHORE RIDGE...THE RIDGE ALONG THE BAYFIELD PENINSULA AND ALSO THE
WESTERN GOGEBIC RANGE. LAKE MOISTURE TRAPPED IN THESE GRAVITY
WAVES WILL WORK ITS WAY SOUTHWESTWARD ALONG THESE GRAVITY WAVES
AND RESULT IN ACCUMULATING SNOWS THIS EVENING. DRYING AND
CONTINUED VEERING OF THE WINDS...TO A DIRECTION NO LONGER NORMAL
TO THESE RIDGES...WILL CAUSE THE EFFECT TO END...LATE TONIGHT...AS
SUDDENLY AS IT WILL BEGIN.
&&
.PREV DISCUSSION... /ISSUED 1031 AM CST THU DEC 13 2007/
UPDATE...
REMOVED FREEZING PRECIPITATION AND RAISED TEMPERATURES FOR TODAY.
MADE VERY MINOR AND TEMPORARY ADJUSTMENTS TO OTHER PARAMETERS
WITHIN THE NEXT 24 HOURS.
DISCUSSION...
THE DEEP LOW IS JUST NORTH OF INL AND MOVING EAST. THERE ARE THREE
TROUGHS ASSOCD WITH THE LOW...THE FIRST...THE WARM FRONT IS BEYOND
OUR AREA. THERE IS A WIND SHIFT TROUGH APCHG DLH ATTM. TEMPERATURES
ON EITHER SIDE OF THIS TROUGH ARE IN THE -3C TO -6C RANGE. WE
RAISED THE TODAY TEMPERATURES TO MATCH THESE. THE SECOND TROUGH IS
CURRENTLY CROSSING NORTHWEST MN AND BETWEEN GFK AND FAR. THERE IS
AN EXTREME TEMPERATURE GRADIENT BEHIND THIS...TEMPERATURES RANGE
FROM -5C NEAR THE TROUGH TO -20C IN NORTH CENTRAL AND NORTHEASTERN
ND AND ACROSS EASTERN SASKATCHEWAN AND WESTERN MANITOBA. JUST TO
THE NORTH OF THE MANITOBA LAKES...TEMPERATURES ARE AOB -40C. RAPID
COOLING FROM NORTHWEST TO SOUTHEAST WILL GET STARTED SMTM LATE THIS
AFTERNOON IN THE RAINY RIVER VALLEY...TOWARD EVENING ACROSS THE
REST OF NORTHEAST MN AND WISCONSIN TONIGHT. PRIND THE TRULY COLD
AIR IS MOVING EAST RATHER THAN SOUTH OR SOUTHEAST. MODELS DO NOT
DO WELL WITH VERY SHALLOW LAYERS OF COLD AIR...WE WILL HAVE TO
WATCH THIS CLOSELY. WE WILL SOON ADDRESS THE COMBINATION OF WIND
AND COLD LATER TONIGHT.
PREV DISCUSSION... /ISSUED 328 AM CST THU DEC 13 2007/
DISCUSSION...
LOW PRESS SYSTEM IS MOVG E ALG CN BORDER PRETTY MUCH AS PLANNED.
PRECIP HAS BEEN LIGHT AND RATHER SHORT LIVED AT ANY GIVEN LOCATION.
INITIAL BAND OF SNOW PASSING THRU CWA ATTM. EXPECT A LULL EARLY THIS
MRNG...THEN SOME ADDITIONAL -SN BY MIDDAY WITH CFROPA. BUFKIT AND
MODEL SOUNDINGS INDICATE A PERIOD THIS MRNG WHERE LOLVL MSTR WILL
NOT BE SEEDED FROM ABOVE...RESULTING IN THE PSBLTY OF SOME
-FZDZ...AND HAVE LEFT THIS IN THE GRIDS FOR THE MRNG HRS. AFT
THAT...THE ATMOS SHUD COOL ENUF FOR ALL SNOW. ANY ACCUMS SHUD BE
LIGHT...WITH ARND AN INCH IN THE N CLOSER TO THE BETTER UPR LVL
FORCING...TO LITTLE MORE THAN A DUSTING ACRS THE SRN ZONES. EXPECT A
PERIOD OF LES ON S SHORE AFT THE LOW MOVES TO THE EAST TO PERSIST
UNTIL THE ARRIVAL OF THE NEXT SFC RIDGE LATE FRI. GOING FOR 2-4
INCHES FOR NOW. DELTA-T WILL BE SUFFICIENT...BUT BY THE TIME WND
DIREC BECMS FAVORABLE...SPEEDS WILL START TO DIMINISH. AFT THAT...WE
WILL SEE A SERIES OF TROFS AND RIDGES MOVG THRU IN A HIGH INDEX ZONAL
FLOW PATTERN WHICH WILL MAKE TIMING A CHALLENGE IN THE EXTENDED
PERIODS. DID NOT CHG FCST MUCH AT THIS POINT.
AVIATION...
COMPACT SFC LOW WILL TREK QUICKLY EAST ALONG NRN BORDER TODAY WITH
CHANGEABLE CONDITIONS. EXPECT CEILINGS TO LOWER RAPIDLY EARLY THIS
MORNING FROM WEST TO EAST. A BRIEF PERIOD OF SNOW IS POSSIBLE ALONG
THE LEADING WINDSHIFT LINE...ALONG WITH LLWS. TEMP PROFILES SUGGEST
THAT AFTER SFC WINDSHIFT TO SW...THE LAYER OF AIR ABOVE 4-5K FT
DRIES OUT. THIS INCREASES THE POTENTIAL THAT SOME FREEZING
DRIZZLE/SLEET MAY DEVELOP BETWEEN 12Z-18Z...PRIMARILY OVER THE SRN
CWA. EXTENSIVE AREA OF LOW STRATUS EXPECTED TO SWEEP ACROSS NRN 2/3
OF CWA DURING AFTERNOON AND PERSIST INTO OVERNIGHT.SREF GUIDANCE
SUGGESTS MVFR WIDESPREAD THROUGHOUT DAY..WITH HIGHER PROBABILITIES
OF LOCAL IFR ACROSS NRN PART OF CWA AS GUSTY NW WINDS MAY REDUCE
VISIBILITIES TO IFR AT TIMES.
&&
POINT TEMPS/POPS...
DLH 28 -9 6 -11 / 50 20 10 10
INL 24 -27 -3 -14 / 60 20 10 10
BRD 25 -8 8 -6 / 40 20 10 10
HYR 29 -7 9 -13 / 30 50 10 10
ASX 28 -4 10 -7 / 50 70 30 10
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...WIND CHILL ADVISORY FROM 10 PM THIS EVENING TO 10 AM CST FRIDAY
FOR CARLTON/SOUTHERN ST. LOUIS-NORTHERN AITKIN-NORTHERN
CASS-NORTHERN ITASCA-SOUTHERN COOK/LAKESHORE-SOUTHERN
ITASCA-SOUTHERN LAKE/LAKESHORE.
WIND CHILL WARNING FROM 10 PM THIS EVENING TO 10 AM CST FRIDAY
FOR CENTRAL ST. LOUIS-KOOCHICHING-NORTHERN COOK/NORTHERN
LAKE-NORTHERN ST. LOUIS.
WI...WIND CHILL ADVISORY FROM 10 PM THIS EVENING TO 10 AM CST FRIDAY
FOR DOUGLAS.
LS...SMALL CRAFT ADVISORY UNTIL 10 AM CST FRIDAY FOR LSZ121-LSZ146-
LSZ147-LSZ148.
SMALL CRAFT ADVISORY UNTIL 6 AM CST FRIDAY FOR LSZ140-LSZ141-
LSZ142-LSZ143-LSZ144-LSZ145.
EOM/GRANINGHazardous weather outlook, Dec 13, 4:39 AM CST, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 439 AM CST THU DEC 13 2007 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-141130- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 439 AM CST THU DEC 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN. .DAY ONE...TODAY AND TONIGHT AN INCH OR TWO OF SNOW IS EXPECTED TODAY AND TONIGHT...GENERALLY NORTH OF THE IRON RANGE...WITH LESSER AMOUNTS TO THE SOUTH. SOME LIGHT FREEZING DRIZZLE MAY MIX WITH THE SNOW THIS MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY TWO TO FOUR INCHES OF LAKE EFFECT SNOW IS EXPECTED IN THE SNOW BELT OF NORTHWESTERN WISCONSIN BY FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LSZ121-140>148-141130- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 439 AM CST THU DEC 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT STRONG SOUTHWEST WINDS...SHIFTING TO THE NORTHWEST BY THIS AFTERNOON...HAVE PROMPTED THE ISSUANCE OF A SMALL CRAFT ADVISORY FOR ALL OF THE NEARSHORE WATERS FOR TODAY AND TONIGHT. PLEASE CONSULT THE LATEST MARINE FORECAST FROM THE NATIONAL WEATHER SERVICE FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE SMALL CRAFT ADVISORY CONTINUES THOUGH 1000 AM FRIDAY FOR THE SOUTH SHORE FROM PORT WING TO SAXON HARBOR. 04
In the hours before
Local storm report, Dec 13, 10:10 AM CST, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1010 AM CST THU DEC 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM SNOW 3 SW LITTLEFORK 48.37N 93.60W
12/13/2007 M1.0 INCH KOOCHICHING MN TRAINED SPOTTER
&&
BETTWYLocal storm report, Dec 13, 1:30 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
130 PM CST THU DEC 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM SNOW KABETOGAMA 48.44N 93.03W
12/13/2007 M2.0 INCH ST. LOUIS MN TRAINED SPOTTER
&&
BETTWYThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 2:40 PM CST | Wind Chill Advisory | DLH | Aitkin, Carlton, Cass, Cook, Itasca, Lake and 1 more | 16 hr |
Nearby
Wind Chill Warnings in Minnesota, 2007Every wind chill warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.